LupusCorner

Drug-Induced Lupus Erythematosus (DIL)

Of the 38 drugs known to cause DIL, 3 are most commonly connected with it: Hydralazine Used to treat high blood pressure or hypertension Procainamide Used to treat irregular heart rhythms Isoniazid Used to treat tuberculosis There is no one established method for diagnosing DIL. Symptoms usually overlap with SLE’s symptoms, including: muscle and joint pain swelling fatigue fever inflammation around the lungs or heart that causes pain or discomfort (serositis) The only way to know for certain that someone has DIL is if symptoms resolve and do not return after stopping the medication. Generally, lupus-like symptoms disappear between a few days to two weeks (sometimes up to six months) after you’ve stopped taking these medications. DIL is more common in men because men take these drugs more often. Not everyone who takes these drugs will develop DIL.
Was this article helpful?

Still puzzling over something?

The agent has read this article — and everything around it. Ask a follow-up and it answers in seconds.